SYNTHES GMBH SYNFRAME HALF-RING, FOR HOLDING RING NO.; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Back to Search Results |
| Catalog Number |
387.337 |
| Medical Device Problem Code |
Compatibility Problem (2960)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/20/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the nurse was setting up the synframe and noticed that two (2) synframe rings had stripped screws, making it difficult to assemble to synframe ring.Also, the surgeon broke the rod guide for the synframe homan blade.Fragments that were generated were removed.The procedure was completed successfully.The patient was not impacted.
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: photo investigation: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation did not reveal that synframe half-ring, for holding ring no.(387.337) had any assembly issue.Review of provided photo shows the device however without having actual device for evaluation reported condition cannot be confirmed and cause remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the synframe half-ring, for holding ring no.Would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part number: 50131166 (component used in article 387.337) lot number (1*): 61p2226 (50131166) , 387.337 (66p1065, 66p1066), 387.337-us (70p4838) manufacturing site: haegendorf release to warehouse date: 26-aug-2020 (66p1065, 66p1066), 28-oct-2020 (70p4838) a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.1*) lot number 61p2226 is related to component 50131166 which is used on the finish articles 387.336 & 387.337.Three lots (66p1065, 66p1066, 70p4838 ) from finish article 387.337 has been using the lot # 61p2226 (component 50131166) and dhr review have also been performed for these lots and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample found the screw of the synframe half-ring, for holding ring no stripped, this condition can be a key factor to not assemble correctly into the mating device.A dimensional inspection was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the synframe half-ring, for holding ring no.Would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure 100673626 no manufacturing record evaluation is required.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.